MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 HUMERAL HEAD TRIAL 44X17.25; SHOULDER INSTRUMENT - HEAD TRIAL

DEPUY IRELAND - 3015516266 HUMERAL HEAD TRIAL 44X17.25; SHOULDER INSTRUMENT - HEAD TRIAL
Catalog Number 620044172
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the humeral head trial pieces broke off while trying to attach the offset adapter before the surgery began.Surgical delay is unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : it was reported that the humeral head trial pieces broke off while trying to attach the offset adapter before the surgery began.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that humeral head trial 44x17.25 was found 7 prongs of the inner diameter of the trial are broken, the remaining pieces were not returned for examination.No other issues were identified.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces while disassembling the offset taper adapter trial, per inhance¿ shoulder system anatomic surgical technique with hybrid glenoid addendum (103832905 rev b) page 18, section humeral head trial disassembly: to remove the humeral head trial, assemble the head distractor to the impactor handle and place between the resection and the humeral head.To remove the offset taper adapter trial from the humeral head trial, rotate the offset taper adapter trial counterclockwise until the ramps unlock it from the head.Once the offset taper adapter trial reaches the e = eject position, it will engage the ramp and come out of the humeral head trial.A dimensional inspection for the humeral head trial 44x17.25 was not performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the humeral head trial 44x17.25 would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed h3.

Brand Name
HUMERAL HEAD TRIAL 44X17.25
Common Device Name
SHOULDER INSTRUMENT - HEAD TRIAL
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17510293
Report Number1818910-2023-16592
Device Sequence Number5576777
Product Code HWT
UDI-Device Identifier10603295539209
UDI-Public10603295539209
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620044172
Device Lot Number319002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer09/06/2023
09/26/2023
10/06/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/06/2023
09/27/2023
10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown